Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 28, NWS Des Moines, IA

June 14, 2018Polk County, Story County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 14, 2018, 7:51 PM CDT for Polk County, Story County, Iowa. It took effect at Jun 14, 2018, 10:57 PM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 7:51 PM CDT (00:51 UTC)
In effect from
Jun 14, 2018, 10:57 PM CDT
Expired
Jun 16, 2018, 7:00 AM CDT
In force
32 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Skunk River near Ames US 30 (AESI4).

Action stage
19 ft
Minor stage
21.5 ft
Moderate stage
23.5 ft
Major stage
24.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05471000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

521 
WGUS43 KDMX 150051
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
751 PM CDT Thu Jun 14 2018

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...South 
Skunk River...

  Affecting the following counties in Iowa...Polk...Story
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-160050-
/O.NEW.KDMX.FL.W.0028.180615T0357Z-180616T1200Z/
/AESI4.1.ER.180615T0357Z.180615T0600Z.180615T1200Z.NO/
751 PM CDT Thu Jun 14 2018

...Flood Warning in effect until Friday morning...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The South Skunk River near Ames US 30, or from Squaw Creek...to the
  Polk-Jasper County line.
* Until Friday morning.
* At  7:00 PM Thursday the stage was 21.1 feet, or 0.4 feet below 
  Flood Stage.
* Flood Stage is 21.5 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising 
  to 21.7 feet, or 0.2 feet above Flood Stage, after midnight 
  tonight. Then begin falling and go below Flood Stage Friday 
  morning.
* Impact...At 21.0 feet, water affects South 16th Street. Water also 
  affects the sports complex along the river south of US 30.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$
6 follow-up statements
811 
WGUS83 KDMX 150826
FLSDMX

Flood Statement
National Weather Service Des Moines IA
326 AM CDT Fri Jun 15 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...South Skunk River...Squaw Creek...

  Affecting the following counties in Iowa...Polk...Story
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-160826-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-180616T1809Z/
/AESI4.1.ER.180615T0322Z.180615T1200Z.180615T1809Z.NO/
326 AM CDT Fri Jun 15 2018

...Flood Warning now in effect until this afternoon...

The Flood Warning continues for
  The South Skunk River near Ames US 30, or From Squaw Creek...to the
  Polk-Jasper County line.
* Until this afternoon.
* At  3:00 AM Friday the stage was 21.9 feet, or 0.4 feet above Flood
  Stage.
* Flood Stage is 21.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 22.1 feet, or 0.6 feet above Flood Stage, this 
  morning. Then begin falling and go below Flood Stage this 
  afternoon.
* Impact...At 21.0 feet, Water affects South 16th Street. Water also 
  affects the sports complex along the river south of US 30.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$

IAC169-160826-
/O.EXT.KDMX.FL.W.0026.000000T0000Z-180616T1842Z/
/AMWI4.1.ER.180615T0303Z.180615T1200Z.180615T1842Z.NO/
326 AM CDT Fri Jun 15 2018

...Flood Warning now in effect until this afternoon...

The Flood Warning continues for
  The Squaw Creek at Ames Lincoln Way, or From 5 miles upstream of 
  Lincoln Way...to the South Skunk River.
* Until this afternoon.
* At  3:00 AM Friday the stage was 11.7 feet, or 1.7 feet above Flood
  Stage.
* Flood Stage is 10.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.3 feet, or 2.3 feet above Flood Stage, this 
  morning. Then begin falling and go below Flood Stage this 
  afternoon.
* Impact...At 12.0 feet, Water is in the parking lots of apartments 
  along Stonehaven Drive. The Veenker Golf Course Shed is 
  threatened.

&&

LAT...LON 4208 9369 4208 9366 4201 9359 4201 9365
      4208 9369                       

$$
263 
WGUS83 KDMX 151503
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1003 AM CDT Fri Jun 15 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...South Skunk River...

  Affecting the following counties in Iowa...Polk...Story
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-161502-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-180617T0736Z/
/AESI4.1.ER.180615T0322Z.180616T0000Z.180616T0736Z.NO/
1003 AM CDT Fri Jun 15 2018

...Flood Warning now in effect until early Saturday morning...

The Flood Warning continues for
  The South Skunk River near Ames US 30, or From Squaw Creek...to the
  Polk-Jasper County line.
* Until early Saturday morning.
* At  9:00 AM Friday the stage was 22.8 feet, or 1.3 feet above Flood
  Stage.
* Flood Stage is 21.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 23.3 feet, or 1.8 feet above Flood Stage, this 
  evening. Then begin falling and go below Flood Stage early 
  Saturday morning.
* Impact...At 23.0 feet, The Shady Grove Trailer Park...located at 
  1006 South Dayton Avenue...floods. The railroad just northeast of 
  Cambridge floods as well.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$
941 
WGUS83 KDMX 151654
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1154 AM CDT Fri Jun 15 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...South Skunk River...

  Affecting the following counties in Iowa...Polk...Story
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-161653-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-180617T0725Z/
/AESI4.1.ER.180615T0322Z.180615T1800Z.180616T0725Z.NO/
1154 AM CDT Fri Jun 15 2018

...Flood Warning now in effect until early Saturday morning...

The Flood Warning continues for
  The South Skunk River near Ames US 30, or From Squaw Creek...to the
  Polk-Jasper County line.
* Until early Saturday morning.
* At 11:00 AM Friday the stage was 22.8 feet, or 1.3 feet above Flood
  Stage.
* Flood Stage is 21.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 23.0 feet, or 1.5 feet above Flood Stage, this 
  afternoon. Then begin falling and go below Flood Stage early 
  Saturday morning.
* Impact...At 23.0 feet, The Shady Grove Trailer Park...located at 
  1006 South Dayton Avenue...floods. The railroad just northeast of 
  Cambridge floods as well.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$
462 
WGUS83 KDMX 151842
FLSDMX

Flood Statement
National Weather Service Des Moines IA
142 PM CDT Fri Jun 15 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...South Skunk River...

  Affecting the following counties in Iowa...Polk...Story
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-161841-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-180617T0717Z/
/AESI4.1.ER.180615T0322Z.180615T1730Z.180616T0717Z.NO/
142 PM CDT Fri Jun 15 2018

...Flood Warning now in effect until early Saturday morning...

The Flood Warning continues for
  The South Skunk River near Ames US 30, or From Squaw Creek...to the
  Polk-Jasper County line.
* Until early Saturday morning.
* At  1:00 PM Friday the stage was 22.7 feet, or 1.2 feet above Flood
  Stage.
* Flood Stage is 21.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 22.8 feet, or 1.3 feet above Flood Stage, late 
  this afternoon. Then begin falling and go below Flood Stage early 
  Saturday morning.
* Impact...At 21.0 feet, Water affects South 16th Street. Water also 
  affects the sports complex along the river south of US 30.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$
932 
WGUS83 KDMX 160135
FLSDMX

Flood Statement
National Weather Service Des Moines IA
835 PM CDT Fri Jun 15 2018

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...South Skunk River...Des Moines River...

  Affecting the following counties in Iowa...Polk...Story...Webster
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-170135-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-180617T0600Z/
/AESI4.1.ER.180615T0322Z.180615T1730Z.180616T0600Z.NO/
835 PM CDT Fri Jun 15 2018

...Flood Warning now in effect until after midnight tonight...

The Flood Warning continues for
  The South Skunk River near Ames US 30, or from Squaw Creek...to the
  Polk-Jasper County line.
* Until after midnight tonight.
* At  8:00 PM Friday the stage was 21.8 feet, or 0.3 feet above Flood
  Stage.
* Flood Stage is 21.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 21.0 feet, water affects South 16th Street. Water also 
  affects the sports complex along the river south of US 30.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$

IAC187-170135-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-180617T0600Z/
/FODI4.1.ER.180615T1358Z.180615T1915Z.180616T0600Z.NO/
835 PM CDT Fri Jun 15 2018

...Flood Warning now in effect until after midnight tonight...

The Flood Warning continues for
  The Des Moines River at Fort Dodge, or from the municipal power 
  dam...to Lehigh.
* Until after midnight tonight.
* At  8:00 PM Friday the stage was 10.7 feet, or 0.2 feet above Flood
  Stage.
* Flood Stage is 10.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage after midnight
  tonight.
* Impact...At 10.0 feet, roads to residences in Fort Dodge along the 
  river flood. Access to some subdivisions will be limited.

&&

LAT...LON 4242 9421 4265 9424 4265 9416 4232 9393
      4230 9405 4242 9421             

$$
849 
WGUS83 KDMX 160331
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1031 PM CDT Fri Jun 15 2018

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...South Skunk River...Des Moines River...

  Affecting the following counties in Iowa...Polk...Story...Webster
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area, turn around and find an alternate 
route. Turn around, do not drown.

More information--including impact statements and crest 
histories--is available on the Web at...  www.weather.gov/desmoines.
Click on the Rivers and Lakes link.

&&

IAC153-169-160401-
/O.CAN.KDMX.FL.W.0028.000000T0000Z-180617T0600Z/
/AESI4.1.ER.180615T0322Z.180615T1730Z.180616T0236Z.NO/
1031 PM CDT Fri Jun 15 2018

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The South Skunk River near Ames US 30, or From Squaw Creek...to the
  Polk-Jasper County line.
* At 10:00 PM Friday the stage was 21.3 feet, or 0.2 feet below Flood
  Stage.
* Forecast...fall to 14.7 feet Sunday morning.
* Impact...At 21.0 feet, Water affects South 16th Street. Water also 
  affects the sports complex along the river south of US 30.

&&

LAT...LON 4201 9362 4201 9357 4174 9335 4168 9335
      4180 9352 4201 9362             

$$

IAC187-160401-
/O.CAN.KDMX.FL.W.0029.000000T0000Z-180617T0600Z/
/FODI4.1.ER.180615T1358Z.180615T1915Z.180616T0242Z.NO/
1031 PM CDT Fri Jun 15 2018

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River at Fort Dodge, or From the municipal power 
  dam...to Lehigh.
* At 10:00 PM Friday the stage was 10.4 feet, or 0.1 feet below Flood
  Stage.
* Forecast...fall to 8.8 feet Sunday morning.
* Impact...At 10.0 feet, Roads to residences in Fort Dodge along the 
  river flood. Access to some subdivisions will be limited.

&&

LAT...LON 4242 9421 4265 9424 4265 9416 4232 9393
      4230 9405 4242 9421             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:45 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 14, 6:45 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
645 PM CDT Thu Jun 14 2018

.DISCUSSION.../Tonight through Thursday/
Issued at 406 PM CDT Thu Jun 14 2018

Oppressive Heat Through This Weekend... Confidence is extremely
high in widespread oppressive heat conditions Friday afternoon
throughout this upcoming weekend. Any impacts from the heavy rain
this morning will be mitigated as the hot and sunny conditions
will support the rapid recession of water levels.

High temperatures for today were largely kept in check via resultant
outflow from the morning convection. To delineate how far west
the cooled-air influence was, Omaha, NE had a high near 85..
whereas Lincoln, NE pushed 97 degrees for their high. 18z Thu
upper air analysis showed a strong thermal ridge through the
Dakotas, with 850mb temps near +25C. Meanwhile, a broad
anticyclone has been working to establish itself over the deep
south as a long wave trough begins to dig down into the Pacific
NW. Putting it all together, Iowa be solidly squared in SW flow
with the thermal ridge crashing down over the state through the
weekend. Models have been in excellent agreement with keeping the
thermal ridge and subsequent +25C temps over Iowa through Sunday
and into Monday. Source region moisture can be traced back to the
deep south. At this point in time, models in close enough
agreement to go with a consensus blend for dewpoint temperatures.

Given forecast dewpoint temperatures in the low 70s during each
afternoon, expect heat index values to top out around 101-105
degrees. Overnight min temps will only be in the low to mid 70s.
Several consecutive days with this lack of overnight recovery will
add to stress. Confidence is also high in wind gusts in the 20 to 25
mph range each afternoon. The high winds will increase the risk of
dehydration. NEVER LEAVE INFANTS, CHILDREN, OR PETS IN A PARKED CAR,
EVEN FOR A MINUTE.

Sunday Evening and Beyond...
To bring an end to the heat, a deep, cut-off low will drop
southward towards the western edge of the Rockies. Ahead of this
low, an impulse will eject and push northeastward towards the
upper Midwest. A boundary oriented SW-NE will become well-
established and will make it into NW Iowa by 00z Mon. This
boundary will serve as a focusing mechanism for Sunday
Evening/Monday morning in our northern/NW CWA. Instability should
be sufficient enough for a few strong thunderstorms.

This boundary will then propagate southeastward through Iowa on
Monday...making for a tricky temperature forecast. Ahead of the
boundary, high temperatures will again be in the low to mid 90s.
Behind the boundary, temperatures will be in the mid 70s. Confidence
in where the boundary will be during peak heating is not the
greatest and can be adjusted throughout the next couple of days.

A 1020mb sfc high then looks to propagate through the Midwest from
Tuesday through Thursday. 850mb temps with this high look to be
around +15C, so temperatures will be notably cooler. Sfc dewpoints
should also make it down to the low to mid 60s. By next weekend.
this high may be east of our region and SW flow would likely
return...bringing highs back into the 90s for next weekend.

&&

.AVIATION.../For the 00Z TAFS through 00Z Friday evening/
Issued at 645 PM CDT Thu Jun 14 2018

Confidence is medium to high in VFR conditions and mostly clear
skies into Friday. There is a low potential for convection near
KMCW very late in the period, but certainly not great enough to
acknowledge at this point. Winds will become brisk from the south
Fri with LLWS preceding that mixing north and west overnight.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM Friday to 7 PM CDT Sunday for IAZ004-005-
015>017-023>028-033>039-044>050-057>062-070>075-083>086-095>097.

&&

DISCUSSION...Kotenberg
AVIATION...Small
Hazardous weather outlook, Jun 14, 4:26 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
426 PM CDT Thu Jun 14 2018

IAZ033-034-036>038-044>047-049-050-057>062-070>075-083>086-
095>097-152130-
Sac-Calhoun-Hamilton-Hardin-Grundy-Crawford-Carroll-Greene-Boone-
Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-
Adair-Madison-Warren-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-
Wayne-Appanoose-Davis-
426 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Heat Advisory is in effect for the area Friday afternoon through
Sunday afternoon. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Scattered thunderstorms are possible Monday through Tuesday night.
A few storms could be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

IAZ035-039-048-152130-
Webster-Black Hawk-Story-
426 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A River Flood Warning is in effect for the area. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A River Flood Warning is in effect for the area, and a Heat
Advisory is in effect for the area through Sunday afternoon.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Scattered thunderstorms are possible Monday through Tuesday night.
A few storms could be strong.

.SPOTTER INFORMATION STATEMENT...

IAZ004-005-015>017-023>028-152130-
Emmet-Kossuth-Palo Alto-Hancock-Cerro Gordo-Pocahontas-Humboldt-
Wright-Franklin-Butler-Bremer-
426 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Heat Advisory is in effect for the area Friday afternoon through
Sunday afternoon. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Scattered thunderstorms are possible Sunday evening into Monday
morning. A few storms could be strong to possibly severe.
Additionally, thunderstorms are expected Monday through Tuesday
night. A few storms could be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed at this time.

IAZ081-082-092>094-152130-
Adams-Union-Taylor-Ringgold-Decatur-
426 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very hot conditions are expected Friday afternoon through Sunday
afternoon. Heat index values each day will near 100 degrees.

Scattered thunderstorms are possible Monday through Tuesday night.
A few storms could be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely at this time.

IAZ006-007-152130-
Winnebago-Worth-
426 PM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Very hot conditions are expected Friday afternoon through Sunday
afternoon. Heat index values each day will near 100 degrees.

Scattered thunderstorms are possible Sunday evening into Monday
morning. A few storms could be strong to possibly severe.
Additionally, thunderstorms are expected Monday through Tuesday
night. A few storms could be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed at this time.

Kotenberg

In the hours before

Local storm report, Jun 14, 2:05 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
205 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HEAVY RAIN       OSKALOOSA               41.29N 92.64W
06/14/2018  M2.50 INCH       MAHASKA            IA   PUBLIC

            VIA SOCIAL MEDIA.

&&
Local storm report, Jun 14, 2:17 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
217 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HEAVY RAIN       SHELDAHL                41.86N 93.70W
06/14/2018  E2.50 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA.

&&
Local storm report, Jun 14, 3:16 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
316 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     2 NW OTTUMWA            41.04N 92.44W
06/14/2018                   WAPELLO            IA   PUBLIC

            LARGE TREE DOWN OVER POWER LINES - REPORTED
            VIA SOCIAL MEDIA.

&&
Local storm report, Jun 14, 3:50 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HEAVY RAIN       6 SSE MELBOURNE         41.87N 93.05W
06/14/2018  M3.80 INCH       MARSHALL           IA   PUBLIC

            DELAYED REPORT - VIA SOCIAL MEDIA.

&&
Local storm report, Jun 14, 5:08 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     TSTM WND DMG     1 N OTTUMWA             41.03N 92.42W
06/14/2018                   WAPELLO            IA   TRAINED SPOTTER

            A FEW LARGE TREES DOWN ON THE NORTH SIDE OF
            OTTUMWA.

1131 AM     FLASH FLOOD      1 WSW SLATER            41.88N 93.70W
06/14/2018                   BOONE              IA   PUBLIC

            WATER UP TO THE BUMPERS ON SEVERAL VEHICLES
            IN A PARKING LOT NEAR THE BOONE AND STORY
            COUNTY LINE ON R38. REPORT VIA SOCIAL MEDIA.

1130 AM     TSTM WND GST     OTTUMWA REGIONAL AIRPOR 41.11N 92.45W
06/14/2018  M61 MPH          WAPELLO            IA   ASOS

            ASOS STATION OTM, OTTUMWA REGIONAL AIRPORT.

1049 AM     FLASH FLOOD      AMES                    42.02N 93.62W
06/14/2018                   STORY              IA   BROADCAST MEDIA

            WATER ROUGHLY 2 TO 3 FEET DEEP ON GRAND
            AVENUE AT THE UNDERPASS OF THE RAILROAD JUST
            NORTH OF LINCOLN WAY. SEVERAL STALLED CARS.
            REPORT VIA SOCIAL MEDIA AND WHOTV.

0945 AM     HAIL             1 SE SCRANTON           42.02N 94.54W
06/14/2018  M1.00 INCH       GREENE             IA   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

KLP
Local storm report, Jun 14, 5:47 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
547 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HEAVY RAIN       5 SSW KELLOGG           41.66N 92.94W
06/14/2018  M5.25 INCH       JASPER             IA   TRAINED SPOTTER

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:14 AM CDTRiver Flood WarningDMXWebster31 hr

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.